# SDR CA970428009

- Difficulty date: February 26, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Boeing 727277
- Engine: Pwa JT8D15
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Main Gear Box
- Part number: 717000
- Condition: Failed
- Location: Engine
- Part time: 49,956 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE WOULD NOT START. DISASSEMBLY OF MAIN GEARBOX FOUND THE PROBLEM TO BE THE DISPLACEMENT OF THE BEVEL DRIVE AND THE SPUR GEAR SHAFT REAR BEARING LINER. THE THREE PINS SECURING THIS LINER SHEARED ALLOWING THE LINER AND THE GEAR SHAFT TO MOVE FORWARD. THE BEVEL GEAR BACKLASH WAS INCREASED UNTIL THE TWO GEARS DISENGAGED, AT THIS POINT THE ENGINE WOULD NOT START. THE MAIN GEAR BOX WAS REPLACED. THE BEARING CAVITIES AND OIL LINES INSPECTED AND FLUSHED. FULL PERFORMANCE CHECK CARRIED OUT AND THE AIRCRAFT WAS RETURNED TO SERVICE.
